MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC KINCISE¿ FEM HEAD IMPACTOR, REPLACE CAP; IMPACTOR, ADAPTERS, BATTERY, BATTERY CHARGER

DEPUY SYNTHES PRODUCTS LLC KINCISE¿ FEM HEAD IMPACTOR, REPLACE CAP; IMPACTOR, ADAPTERS, BATTERY, BATTERY CHARGER
Model Number 1013-00-901
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the impactor device, and the reported condition that the device cracked was confirmed.An assessment was performed, and it was determined that the device failed visual inspection.During the assessment of the device, it was observed that the cap was cracked, consistent with having been dropped or misaligned during use.It was further determined that the device failed pretest for visual assessment, end cap thread assessment.It was determined that the most probable cause for the found defect is improper handling by the user.The assignable root cause of this condition was determined to be traced to user, which is user error.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that the head ball of the impactor device cracked when impacting head ball onto the stem.During in-house engineering evaluation it was determined that the device was broken into two separate pieces.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
KINCISE¿ FEM HEAD IMPACTOR, REPLACE CAP
Common Device Name
IMPACTOR, ADAPTERS, BATTERY, BATTERY CHARGER
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
TECHTRONIC INDUSTRIES MEDICAL
1428 pearman dairy rd
anderson SC 29625
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key16027476
Report Number1045834-2022-01749
Device Sequence Number7184201
Product Code GEY
UDI-Device Identifier00845384018629
UDI-Public00845384018629
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013-00-901
Device Catalogue Number1013-00-901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale